MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CITATION TMZF HA STEM #3 LEFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CITATION TMZF HA STEM #3 LEFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6265-5103
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding abnormal ion level, corrosion and pain involving a citation stem was reported.The event was not confirmed.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported by patient's counsel that allegedly the patient underwent a left total hip arthroplasty on (b)(6) 2012 and was revised on (b)(6) 2020 due to alleged pain and elevated metal ion levels.It is further alleged that corrosion between the cobalt chrome femoral head and the trunnion of the citation hip stem with black sludge was noted intraoperatively.

Brand Name
CITATION TMZF HA STEM #3 LEFT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11472202
Report Number0002249697-2021-00431
Device Sequence Number19780938
Product Code LPH
UDI-Device Identifier07613153074267
UDI-Public07613153074267
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2013
Device Model Number6265-5103
Device Catalogue Number6265-5103
Device Lot Number37589001
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2021
Initial Report FDA Received Date03/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR